MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.Potential adverse events in the labeling with artemis neuro evacuation device include, but are not limited to, intraventricular hemorrhage, hematoma, headaches, re-bleeding, hydrocephalus, thromboembolic events, craniotomy, unintended removal of tissue leading to neurological and/or sensory deficit including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a micro neurosurgery procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis) and there were no reported complications during the procedure.On (b)(6) 2021, the computed tomography (ct) scan performed post mis procedure revealed a tiny amount of blood within the dependent portions of the lateral ventricles.There was rightward displacement and compression of the lateral and 3rd ventricles.It should be noted that no action was taken to treat the intraventricular hemorrhage (ivh).However, the event was considered resolved on (b)(6) 2021 and the patient was discharged to skilled nursing facility on (b)(6) 2021 for medical management.The clinical events committee (cec) adjudicated the intraventricular hemorrhage (ivh) as an adverse event related to the artemis, the index intracerebral hemorrhage (ich) and the index procedure.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12840804
Report Number3005168196-2021-02617
Device Sequence Number4317385
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberC24846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA01/01/2005